# SDR 7AJA201612201

- Difficulty date: December 20, 2016
- Submitted: December 22, 2016
- Operation: Air carrier
- Aircraft: N866MB
- Make and model: Snias AS350B3
- Aircraft serial: 7826
- Aircraft time: 387 hours, 1,206 cycles
- Engine: Tmeca ARRIEL2D
- Engine time: 387 hours
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Part number: 350A72072001
- Condition: Debonded
- Location: Bleed Mixing
- Part time: 387 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING CRUISE, WITH CABIN BLEED AIR HEATER AND DEMISTER SYSTEMS OPERATING.  NOTICED A CHANGE IN THE SOUND OF THE HEATER SYSTEM AND AN INCREASE IN AIRFLOW FROM BOTH SYSTEMS.  AROUND 10 SECONDS LATER  NOTICED AN ODOR DESCRIBED AS HOT PLASTIC.  THE HEATER AND DEMISTER WERE TURNED OFF AND  VENTILATED THE CABIN.  THE FLIGHT CONTINUED NORMALLY TO THE DESTINATION.  MAINTENANCE FOUND THE BLEED AIR MIXING DUCT DEFECTIVE.  THE INNER WALL OF THE DOUBLE WALL TUBING HAD DEBONDED AND PEELED DOWN OBSTRUCTING THE MIXING OF AMBIENT AIR WITH ENGINE BLEED AIR.  THE HOT ENGINE BLEED AIR CONTACTING THE INNER WALL OF THE FAILED AIR DUCT WAS THE SOURCE OF THE ODOR.  THE BLEED AIR MIXING DUCT WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE AFTER A SATISFACTORY FUNCTIONAL TEST OF THE SYSTEMS.
